MAUDE Adverse Event Report: KINETIC CONCEPTS, INC V.A.C. FREEDOM¿ THERAPY SYSTEM; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP

KINETIC CONCEPTS, INC V.A.C. FREEDOM¿ THERAPY SYSTEM; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Model Number 320000
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 03/30/2022
Type of Reportable Event Serious Injury
Event or Problem Description
As of 12-aug-2025, it was reported to solventum that a civil rights action had been filed in the united states district court district of (b)(6).In that complaint prepared by the plaintiff, the following information was reported:¿ patient had an endarterectomy on (b)(6) 2022¿patient returned to [treating facility] on (b)(6) 2022 due to blood clot/compartment syndrome with acute thrombotic occlusion of the right iliac stent.On (b)(6) 2022, the patient had two fasciotomies to the anterior right lower leg, then required an anterior right lower leg i&d large hematoma, just distal and between the two fasciotomy sites.Patient then had postoperative anemia¿v.A.C.Freedom¿ therapy system was finally procured, and the decision was made to transfer patient to [treating facility] on (b)(6) 2022¿in preparation for leaving [treating facility], medical staff attached a v.A.C.Freedom¿ therapy system to the patient¿s right leg¿on (b)(6) 2022¿the patient was lethargic due to loss of blood from surgical wounds¿on (b)(6) 2022, at approximately 10:27am, the patient had very, very low blood pressure, feeling lightheaded, and [the physician] was notified.On (b)(6) 2022, at approximately 10:43am.Two rns performed ¿troubleshooting¿ on v.A.C.Freedom¿ therapy system, pulling out ¿2 very long clots.¿¿at approximately 11:43 am v.A.C.Freedom¿ therapy system was [allegedly] causing clots to form in the tubing¿on (b)(6) 2022 early p.M.The patient was lethargic, difficult to awaken.Blood seeping from lower leg wound the v.A.C.Freedom¿ therapy system was attached to¿the patient was taken by ambulance to [treating facility] emergency room for blood loss/anemia.The patient needed transfusions and was placed in intensive care unit¿on (b)(6) 2022¿ vessel in the leg [allegedly] ¿ripped open¿¿the patient received 2 bags of blood and fluids and albumin to help bulk his blood.V.A.C.Freedom¿ therapy system was removed.The patient was discharged on (b)(6) 2022." no additional information was provided.On (b)(6) 2021, the device was tested per quality control procedure by a solventum service center, and the device passed the quality control checks and met specifications prior to patient placement.On (b)(6) 2022, the device was placed with the patient.On (b)(6) 2022, the device was tested per quality control procedure by a solventum service center and the device passed and met specifications after patient placement.Inspection and testing of the device did not reveal any evidence of an operational malfunction with the unit.
 
Additional Manufacturer Narrative
Based on the information provided, it cannot be determined that the alleged bleeding event is related to the v.A.C.Freedom¿ therapy system.Multiple unsuccessful attempts have been made to obtain additional clinical information.The device passed quality control checks and met specifications before and after patient placement.Device labeling, available in print and online, states: contraindications do not place foam dressings of the v.A.C.® therapy system directly in contact with exposed blood vessels, anastomotic sites, organs, or nerves.Warnings bleeding: with or without using v.A.C.® therapy, certain patients are at high risk of bleeding complications.The following types of patients are at increased risk of bleeding, which, if uncontrolled, could be potentially fatal: · patients who have weakened or friable blood vessels or organs in or around the wound as a result of, but not limited to: · suturing of the blood vessel (native anastomosis or grafts) / organ · infection · trauma · radiation · patients without adequate wound hemostasis · patients who have been administered anticoagulants or platelet aggregation inhibitors · patients who do not have adequate tissue coverage over vascular structures if v.A.C.® therapy is prescribed for patients who have an increased risk of bleeding complications, they should be treated and monitored in a care setting deemed appropriate by the treating physician.If active bleeding develops suddenly or in large amounts during v.A.C.® therapy, or if frank (bright red) blood is seen in the tubing or in the canister, immediately stop v.A.C.® therapy, leave dressing in place, take measures to stop the bleeding and seek immediate medical assistance.The v.A.C.® therapy units and dressings should not be used to prevent, minimize or stop vascular bleeding.Protect vessels and organs: all exposed or superficial vessels and organs in or around the wound must be completely covered and protected prior to the administration of v.A.C.® therapy.Always ensure that v.A.C.® foam dressings do not come in contact with vessels or organs.Use a thick layer of natural tissue should provide the most effective protection.If a thick layer of natural tissue is not available or is not surgically possible, multiple layers of non-adherent dressing material may be considered as an alternative, if deemed by the treating physician to provide a complete protective barrier.If using non-adherent materials, ensure they are secured in a manner that will maintain their protective position throughout therapy.Disclaimer: this information is submitted pursuant to 21 cfr 803, in compliance with the medical device reporting requirement and should not be considered to be an admission that a kinetic concepts, inc.Product malfunctioned, is defective or has caused serious injury.

Brand Name
V.A.C. FREEDOM¿ THERAPY SYSTEM
Common Device Name
NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Manufacturer (Section D)
KINETIC CONCEPTS, INC
san antonio TX 78249
Manufacturer Contact
yvonne mcmann
6203 farinon drive
san antonio, TX 78249
2103743188
MDR Report Key22996209
Report Number3009897021-2025-00038
Device Sequence Number9519795
Product Code OMP
UDI-Device Identifier00849554006539
UDI-Public0100849554006539
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K120033
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number320000
Device Catalogue Number320000
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/01/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2025
Initial Report FDA Received Date09/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/14/2003
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown